Fields on the Bottom
Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 213-219.

We denote the field of totally real numbers by tr . For a set S of prime numbers we let (S) be the maximal Galois extension of whose degree is divisible only by prime numbers in S. We prove that the field tr ,S = tr (S) has no proper subfield M with [ tr ,S :M]<.

Nous notons tr le corps des nombres totalement réels. Etant donné un ensemble S de nombres premiers, nous notons (S) l’extension galoisienne maximale de de degré seulement divisible par des nombres premiers dans S. Nous démontrons que le corps tr ,S = tr (S) n’a pas de sous corps propre M avec [ tr ,X :M]<.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.935
Classification: 12E30
Keywords: Bottom theorem, Pythagorean field, totally real number
Moshe Jarden 1; Carlos Videla 2

1 School of Mathematics, Tel Aviv University Ramat Aviv, Tel Aviv, 6997801 ISRAEL
2 Mount Royal University Calgary, Alberta CANADA
@article{JTNB_2016__28_1_213_0,
     author = {Moshe Jarden and Carlos Videla},
     title = {Fields on the {Bottom}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {213--219},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {1},
     year = {2016},
     doi = {10.5802/jtnb.935},
     mrnumber = {3464618},
     zbl = {1352.12002},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.935/}
}
TY  - JOUR
TI  - Fields on the Bottom
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 213
EP  - 219
VL  - 28
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.935/
UR  - https://www.ams.org/mathscinet-getitem?mr=3464618
UR  - https://zbmath.org/?q=an%3A1352.12002
UR  - https://doi.org/10.5802/jtnb.935
DO  - 10.5802/jtnb.935
LA  - en
ID  - JTNB_2016__28_1_213_0
ER  - 
%0 Journal Article
%T Fields on the Bottom
%J Journal de Théorie des Nombres de Bordeaux
%D 2016
%P 213-219
%V 28
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.935
%R 10.5802/jtnb.935
%G en
%F JTNB_2016__28_1_213_0
Moshe Jarden; Carlos Videla. Fields on the Bottom. Journal de Théorie des Nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 213-219. doi : 10.5802/jtnb.935. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.935/

[1] L. Bary-Soroker, « Pseudo Algebraically Closed Extensions », PhD Thesis, Tel Aviv University, 2008.

[2] M. D. Fried, D. Haran & H. Völklein, « Absolute Galois group of the totally real numbers », C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), no. 11, p. 995-999. | Zbl: 0794.12002

[3] —, « Real Hilbertianity and the field of totally real numbers », in Arithmetic geometry (Tempe, AZ, 1993), Contemp. Math., vol. 174, Amer. Math. Soc., Providence, RI, 1994, p. 1-34. | Article | Zbl: 0815.12002

[4] M. D. Fried & M. Jarden, Field arithmetic, third ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 11, Springer-Verlag, Berlin, 2008, Revised by Jarden, xxiv+792 pages. | Article

[5] M. Jarden, « Intersections of local algebraic extensions of a Hilbertian field », in Generators and relations in groups and geometries (Lucca, 1990), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 333, Kluwer Acad. Publ., Dordrecht, 1991, p. 343-405. | Article | Zbl: 0737.12001

[6] E. Landau, « Über die Zerlegung total positiver Zahlen in Quadrate », Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-Physikalische Klasse 1919 (1919), p. 392-396 (ger). | Zbl: 47.0161.01

[7] S. Lang, Algebra, third ed., Graduate Texts in Mathematics, vol. 211, Springer-Verlag, New York, 2002, xvi+914 pages.

[8] O. V. Melʼnikov, « Subgroups and the homology of free products of profinite groups », Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), no. 1, p. 97-120. | Article | MR: 992980

[9] L. Moret-Bailly, « Groupes de Picard et problèmes de Skolem. II », Ann. Sci. École Norm. Sup. (4) 22 (1989), no. 2, p. 181-194. | Article | Zbl: 0704.14015

[10] F. Pop, « Fields of totally Σ-adic numbers », manuscript, Heidelberg, 1992.

[11] —, « Embedding problems over large fields », Ann. of Math. (2) 144 (1996), no. 1, p. 1-34. | Article | MR: 1405941 | Zbl: 0862.12003

[12] P. Ribenboim, L’arithmétique des corps, Hermann, Paris, 1972, 245 pages. | Zbl: 0253.12101

[13] C. Siegel, « Darstellung total positiver Zahlen durch Quadrate », Math. Z. 11 (1921), no. 3-4, p. 246-275. | Article | MR: 1544496

Cited by Sources: